Kansas, 2006Funnel Cloud in Kansas, June 17, 2006
June 17, 2006 · NWS TOP · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 17, 2:55 AM CST, 11 hours 34 minutes earlier.
Area forecast discussion, Jun 17, 2:55 AM CST, 11 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
355 AM CDT SAT JUN 17 2006
.DISCUSSION...
RATHER COMPLEX SCENARIO FOR TODAY AS UPPER LOW DRIFTS EAST OVER THE
AREA. CURRENT RADAR INDICATES BROAD AREA OF PRECIPITATION DRIFTING
THIS WAY BUT QUESTION REMAINS HOW MUCH OF THIS WILL PERSIST INTO THE
FORENOON HOURS. ADDITIONAL DEVELOPMENT APPEARS LIKELY THOUGH AS THE
UPPER LOW DRIFTS EAST. ANY BREAKS IN CLOUDS WILL ONLY ADD TO
INSTABILITY AND CHC FOR STRONGER THUNDERSTORMS. RUCII INDICATES
DEEPER MOISTURE SHIFTS EAST OF AREA BY LATE MRNG SETTING STAGE FOR
AT LEAST SOME BREAKS IN CLOUDS BY EARLY AFTERNOON. HIGH TEMPS TRICKY
AS WELL DEPENDING ON AREAL EXTENT AND PERSISTENCE OF CLOUD COVER. AS
UPPER LOW DRIFTS EAST OF AREA LATER TONIGHT...CHANCES OF
PRECIPITATION COME TO AN END. LIFTED EARLIER FCST PCPN FROM SUNDAY
AFTN INTO MONDAY AS SOMEWHAT DRYER AIR WORKS INTO THE AREA.
MAINTAINED PCPN IN LATER PDS OF FCST WITH RIDGE BREAKING DOWN AGAIN
AND AREA PRONE TO WNW FLOW TSTMS.
&&
.TOP WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 17, 3:25 AM CST, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
425 AM CDT SAT JUN 17 2006
KSZ008>012-020>024-026-034>040-054>056-058-059-180930-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
425 AM CDT SAT JUN 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE LIKELY OVER ALL THE AREA TODAY BUT THE CHANCES
WILL GRADUALLY DECREASE FROM WEST TO EAST OVER THE AREA TONIGHT.
THERE IS A SLIGHT CHANCE THE THUNDERSTORMS COULD BE SEVERE WITH
LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS THIS AFTERNOON AND
EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE FOR LINGERING THUNDERSTORMS OVER PORTIONS OF
NORTHEAST AND EAST CENTRAL KANSAS ON SUNDAY MORNING.
THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS AGAIN BEGINNING
WEDNESDAY AND CONTINUING INTO FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED THIS AFTERNOON OR THIS EVENING.
Funnel Cloud, Republic
- When
- June 17, 2:29 PM CST to 2:45 PM CST
- Where
- Republic County, 5 mi N of Courtland
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.828, -97.651 (the zone’s center; the record gives no point)
A cold air funnel was observed by the public and captured on film by a storm spotter. A picture of the funnel was published in the local newspaper.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Michigan, June 17, 20061 death · $99,000 · 2 in hail · 12 events
- Tornado and Flash Flood in Tennessee, June 17, 2006$131,000 · F1 · 6 events
- Hail and Damaging Winds in Wisconsin, June 17, 2006$400,000 · 55 kt wind · 3 events
- Marine Thunderstorm Wind in Lake Superior, June 17, 2006$400,000 · 55 kt wind · 1 event
- Flash Flooding and Hail in Texas, June 17, 2006$125,000 · 1.75 in hail · 18 events
- Flash Flood and Hail in Texas, June 17 to 18, 2006$30,000 · 1.75 in hail · 24 events
- Damaging Wind in Illinois, June 17, 2006$75,000 · 56 kt wind · 1 event
- Damaging Winds in Mississippi, June 17, 2006$50,000 · 60 kt wind · 3 events
- Lightning Strike in Florida, June 17, 2006$50,000 · 1 event
- Hail and Damaging Winds in Oklahoma, June 17, 2006$1,000 · 1.75 in hail · 32 events
- Tornado in Texas, June 17, 2006$40,000 · F0 · 1 event
- Damaging Winds and Lightning Strike in Indiana, June 17, 2006$15,000 · 60 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514823.